MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-230U-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/09/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature "outcomes of endoscopic papillectomy of ampullary carcinoma and factors affecting additional surgery." this retrospective study aimed to clarify the outcomes of patients with ampullary carcinoma (ac) treated with endoscopic papillectomy (ep) and identify factors that can predict successful control of ac by endoscopic treatment.A total of 75 patients were included.The 3-year endoscopic tumor control (condition not requiring additional surgery) rates in the m and od groups were 90.8% and 84.6% (p=.033), respectively.The 3-year endoscopic tumor control rate was 100% in patients with negative or uncertain resection margins and 76.6% in those with positive margins (p=.009).Type of adverse events/number of patients treatment-related death (1).An 82 year old male with an 11mm tumor underwent surgery for a positive margin with carcinoma and died of a treatment-related death.
 
Event or Problem Description
It was reported by the author that an olympus device did not cause or contribute to the adverse events described in the article.Also, it was confirmed that there was no malfunction of an olympus device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Also, a correction has been made to h8 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19053615
Report Number9614641-2024-00859
Device Sequence Number8187672
Product Code FDI
UDI-Device Identifier04953170328190
UDI-Public04953170328190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-230U-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS LUCERA DUODENOVIDEOSCOPE (TJF-260V); EVIS LUCERA ELITE DUODENOVIDEOSCOPE (TJF-Q290V); ROTATABLE CLIP FIXING DEVICE (HX-201UR-135)
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexMale